Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 26, 2006, 7:20 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2006, 7:20 PM CDT (00:20 UTC)
- Expired
- Jul 26, 2006, 8:45 PM CDT
- In force
- 85 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Starr County, TX
The radar
The Brownsville radar (KBRO), 164 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3385 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 270022
FFWBRO
TXC247-427-270145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
720 PM CDT WED JUL 26 2006
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS
STARR COUNTY IN DEEP SOUTH TEXAS
THIS INCLUDES THE CITY OF EL SAUZ
* UNTIL 845 PM CDT
* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO
GUERRA AND EL SAUZ...HIGHWAYS 649...2686...755 AND 1017.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2655 9912 2627 9861 2670 9846 2704 9846
2712 9889 2673 9894
$$
MARTIN/BOGORAD1 follow-up statement
000
WGUS74 KBRO 270109
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
806 PM CDT WED JUL 26 2006
TXC247-427-270145-
JIM HOGG TX-STARR TX-
806 PM CDT WED JUL 26 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR STARR
AND SOUTHERN JIM HOGG COUNTIES...
AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO AND
GUERRA...LA GLORIA AND ALL LOCAL MINOR AND MAJOR HIGHWAYS
ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 2 INCHES ARE POSSIBLE OVER THE
NEXT HOUR WITH TOTAL AMOUNTS OF 3 TO 5 INCHES IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF YOU ARE DRIVING DO
NOT DRIVE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND DO NOT DROWN.
LAT...LON 2655 9912 2627 9861 2670 9846 2704 9846
2712 9889 2673 9894
$$
MARTIN/BOGORADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:28 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 26, 5:28 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 528 PM CDT WED JUL 26 2006 .UPDATE...UPPER LOW JUST NORTH OF LAREDO IS HELPING CONVECTION TO FORM AND BACK BUILD ALONG THE CORPUS CHRISTI AND BROWNSVILLE CWA BORDER. THESE STORMS ARE FORMING OVER NORTHERN JIM HOGG AND MOVING INTO NORTHWEST BROOKS COUNTIES. HEAVY RAIN IS ASSOCIATED WITH THE STORMS. OTHER SHOWERS ARE MOVING INTO ZAPATA FROM THE WEST AS WELL AS STARR COUNTY FROM THE SOUTHWEST. UPDATED THE EVENING FORECAST TO REFLECT THESE TRENDS WITH THE BEST CHANCES OCCURRING OVER THE JIM HOGG...BROOKS AND POSSIBLY NORTHERN KENEDY COUNTY. WOULD EXPECT CONVECTION TO DIMINISH A FEW HOURS AFTER THE SUNSETS. SKIES WILL REMAIN CLOUDY TO MOSTLY CLOUDY OVERNIGHT AND EARLY THURSDAY MORNING WITH PARTIAL CLEARING THURSDAY AFTERNOON. && .PREV DISCUSSION...ISSUED 200 PM CDT WED JUL 26 2006...EXCEPT FOR HIGH CLOUDS BLOWING SOUTH FROM NORTHWEST GULF CONVECTION...LITTLE OF METEOROLOGICAL SIGNIFICANCE IS TRANSPIRING IN DEEP SOUTH TEXAS. THERE IS ENOUGH MOISTURE IN PLACE TO KEEP THE THREAT OF ISOLATED CONVECTION IN THE FORECAST...AND THIS WILL CONTINUE TO BE THE CASE AS H5 RIDGING AND HIGH PRESSURE DOMINATE THE NORTH GULF...PROVIDING THE MOISTURE FEED FROM THE SOUTHEAST. && MARINE...BUOY020 CONTINUES TO REPORT WINDS AND SWELLS AT SCA LEVELS THIS AFTERNOON DUE TO THE STRONGER PGF IN PLACE OVER THE REGION. THIS WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS AND INTO THURSDAY MORNING...MAINTAINING THE ROUGH GULF CONDITIONS. THE GRADIENT WILL SLACKEN ENOUGH ALONG THE BAY TO ALLOW CONDITIONS TO DROP BELOW SCA LEVELS...SO WILL ALLOW THIS SEGMENT OF THE SCA TO EXPIRE THIS AFTERNOON. WAVE WATCH III GUIDANCE THEN BEGINS TO DIMINISH THE WINDS AND SWELLS TOWARDS THIS WEEKEND...AS 500 MB RIDGING BECOMES MORE ESTABLISHED OVER THE REGION. THIS OVERALL TREND LOOKS PRETTY GOOD...AND SEE NO REASON TO DEVIATE TOO MUCH FROM IT. AVIATION...LOW LEVEL SC/CU CONTINUES TO ADVECT IN OVER DEEP SOUTH TEXAS FROM NORTHEAST MEXICO...PERIODICALLY DROPPING CEILINGS INTO THE 2500 TO 3500 FEET RANGE TODAY. THIS WILL LIKELY LINGER INTO THE AFTERNOON AND EARLY EVENING HOURS...EVENTUALLY WEAKENING LATER TONIGHT WITH THE LOSS OF THE DAYTIME HEATING. EXPECT OVERALL VFR CONDITIONS TO PERSIST INTO THE OVERNIGHT HOURS...WITH REDUCED CEILINGS DUE TO SC/CU RETURNING AFTER 12Z THURSDAY. CURRENT TAF PACKAGE LOOKS OK. && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 69/63
Hazardous weather outlook, Jul 26, 9:10 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 910 AM CDT WED JUL 26 2006 TXZ248>257-271100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 910 AM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE LOWER TEXAS BAY AND GULF WATERS. SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...AS THE MAJORITY OF RAIN PASSES NORTH WITH THE TROPICAL DISTURBANCE. WE WILL BE ON THE SUBSIDENT SIDE OF THIS FEATURE...LEAVING US GENERALLY DRY AND HOT. HEAT INDICES OF 105 TO 108 ARE POSSIBLE IN PORTIONS OF THE RIO GRANDE VALLEY THIS AFTERNOON. REDUCE OR ELIMINATE OUTDOOR ACTIVITIES IF CONDITIONS BECOME TOO OPPRESSIVE. DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES AND WEAR LIGHT COLORED, LIGHTWEIGHT CLOTHING. ALSO...SPEND MORE TIME IN AIR CONDITIONED ENVIRONMENTS DURING PEAK HEATING PERIODS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.